I have been experiencing momentary vertigo/ lightheadedness when changing focus for about 3 months now. It usually occurs when I switch between looking at two different objects like computer monitor to the desk, or two different distances like when I am driving and looking at the highway then switch my focus to the dash. I have been experiencing several other symptoms since the first of the year as well. Headaches that seem to envelope my skull, neck and shoulder pain, orbital eye pain, and eye pain that reaches back into what feels like my optic nerve.
I had my eyes examined at an optometrist and he found bilateral scotoma. I went to an opthalmologist, who found no scotoma but, did find recurrent corneal abrasion which I think might be the cause of the optic nerve pain. I am thinking about having a second opthalmologist look at my eyes in relation to the scotoma.
When the optometrist did the visual field test I wasn't wearing my prescription eye wear. He found scotoma. I was wearing shaded prescription safety glasses during the ophthalmologist's visual field test. He found no scotoma. Could the shaded lenses have skewed the results of the ophthalmologist's test?
If I do indeed have a pituitary tumor could it be the cause of the dizziness/ vertigo problem? I have also had a head CT scan performed since the first of the year, but it was for something else. Should it have picked up a pituitary tumor?
Get to your doctor straight away to get it checked out, it could just be something simple like an ear infection, however ive had very similar symptoms for the last 3 months and after being back and forth to the doctors several times they finally refered me to the hospital neurology dept.There i was given a CT scan and it reveled a brain tumor. Better to be safe than sorry.
hope all is ok
What is the difference between an opthalmologist and an neuro-opthalmologist?
I am starting to think that much of what I am going through is psychological. I broke up with my fiancee the day after christmas, and a few days later I started having these symptoms. I went through a period of depersonalization, where everything seems surreal, it just let up about a week or so ago.The more I think about the dizziness/ vertigo the worse it seems to get. If I am focused on a task or something that takes my attention away from everything it seems to not bother me. Thanks for your help.
Optho vs neuro-optho - several years of school and the testing that they can or will do. It is a different board certification. Even the retina guys now are different.
The neuro-optho is typically more detailed and takes on more difficult cases. I have been seeing mine since 1994.
Have you thought about an ENT as well?
Re the psychological, I recall my brother being so stressed out that at one time he had very similar symptoms, and had a great many tests, and finally the symptoms went away. It is always hard to tell though as they are symptoms.
I went to see my GP yesterday after I posted. I had been on naproxen 500mg 2x daily for some chest pain that I have been having. The Dr. told me that I didn't need to take it anymore as the chestpain had remained even after 2 weeks of the naproxen. I didn't take it yesterday or today. I have been back on my Wellbutrin 300 mg XL since Jan, he reduced it down to 150 mg/ day, in order to wein me off of it and start me on Cimbalta. I don't know how long it would take for any side effects of these drugs to wear off but I am not experiencing as much chest pain as I had been.
Yes, I had entertained the thought of going to an ENT, I have read that my symptoms could be the result of chronic Sinusitis. Especially the orbital eye pain and dizziness.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.